MAUDE Adverse Event Report: STIMWAVE TECHNOLOGIES INC. SIMQ PERIPHERAL NERVE STIMULATOR; PERIPHERAL NERVE STIMULATION

STIMWAVE TECHNOLOGIES INC. SIMQ PERIPHERAL NERVE STIMULATOR; PERIPHERAL NERVE STIMULATION
Model Number FR4A- TRL-A0, FR4A-TRL-B0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 10/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Immediately following notification, stimwave quality and the clinical specialist reviewed events preceding the issue.The patient had a trial procedure performed on (b)(6) 2019, in which two stimq trial leads (stq4-trl-a0, stq4-trl-b0) were implanted at the right radial nerve for wrist and hand pain.The clinical specialist confirmed that the implant procedure was performed in a sterile environment, sterile field handling protocols were used, the procedure was completed in accordance with the product instructions for use, and the sterile barriers of all product used were intact prior to implant.The procedure was completed without complication, and the clinical specialist maintained contact with the patient following implant.On (b)(6) 2019, the patient visited the implanting clinician for follow up.During the visit, the implanting clinician noticed a potential infection at the implant site.Cellulitis was confirmed the same day.The device was removed, and the patient was placed on antibiotics for one (1) week (dosage unknown).The clinical specialist reported that the patient followed up a three (3) times with the implanting clinician and the dressing was changed multiple times.The wound was possibly contaminated during the dressing changes.The issue was not traced to the device.The patient was advised to not change the dressing, however the patient insisted on changing their dressing.The infection was likely attributed to the patient non-compliance to post-implant instruction.Through a review of sterilization and packaging records for the respective product lots, stimwave has confirmed that the product was delivered sterile, no trend of infection is evident for either lot, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.Infections are a known adverse event for the stimq peripheral nerve stimulator system (receiver instructions for use, 05-00669-3, page 14) and is mitigated as far as possible in the product's risk management file.The source of the issue cannot be traced back to the device or procedure.The device did not fail to meet performance or safety specifications.Stimwave will continue to track and trend events.The root cause of the complaint is not attributed to device failure, the inability of the device to meet performance or safety specifications, or nonconformance to physical or functional device specifications.The stimwave product was not the source of the issue.The root cause of the issue was attributed to patient non-compliance.Corrective action is not required to remedy the root cause of the complaint.The device did not fail to meet performance or safety specifications.Stimwave has confirmed that the issue is a known adverse event, mitigated as far as possible, and documented in the stimwave risk management file.Stimwave was in constant contact with the clinical specialist from october 23, 2019, onward regarding the complaint and the root cause investigation.The source of the issue is attributed to patient non-compliance.Stimwave has informed all parties that the product was not the source issue.In compliance with medical device reporting requirements and responsibilities, stimwave quality and its chief medical officer have determined that this issue is considered reportable as this event required medical intervention by a health care professional to prevent or preclude potential permanent impairment or damage.Stimwave reported this issue to the united states food and drug administration (fda) on november 12, 2019.
 
Event or Problem Description
Stimwave quality has investigated the details regarding a complaint resulting from an infection reported to stimwave on october 23, 2019.

Brand Name
SIMQ PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATION
Manufacturer (Section D)
STIMWAVE TECHNOLOGIES INC.
1310 park central boulevard s.
pompano beach FL 33064
MDR Report Key9312667
Report Number3010676138-2019-00044
Device Sequence Number16677123
Product Code GZF
UDI-Device Identifier00818225020594
UDI-Public(01)00818225020594(17)210801(01)00818225020587(17)210701(21)210432-14
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/01/2021
Device Model NumberFR4A- TRL-A0, FR4A-TRL-B0
Device Lot NumberSWO190815, SWO190725
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2019
Initial Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;